Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jul 13, 2008, 1:48 PM CDT for Cheyenne County, Sherman County, Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2008, 1:48 PM CDT (18:48 UTC)
- Expired
- Jul 13, 2008, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 131848 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1248 PM MDT SUN JUL 13 2008 COZ252>254-KSZ001-013-140100- /O.NEW.KGLD.FW.W.0026.080713T1848Z-080714T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN- 1248 PM MDT SUN JUL 13 2008 /148 PM CDT SUN JUL 13 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN TO 10 TO 15 PERCENT ACROSS THE AREA AS SOUTHWESTERLY WINDS HAVE PICKED UP TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH AS A SURFACE HIGH PRESSURE AREA SLIDES EAST OUT OF THE AREA. WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON...AND BEGIN TO DIMINISH IN THE EVENING.. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
1 follow-up statement
000 WWUS83 KGLD 140045 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 645 PM MDT SUN JUL 13 2008 COZ252>254-KSZ001-013-140145- /O.EXP.KGLD.FW.W.0026.000000T0000Z-080714T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN- 645 PM MDT SUN JUL 13 2008 /745 PM CDT SUN JUL 13 2008/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING. RELATIVE HUMIDITY VALUES WILL CONTINUE TO SLOWLY INCREASE AND WINDS WILL BEGIN TO SLOWLY DECREASING THIS EVENING BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MDT...8 PM CDT THIS EVENING. GIVEN CONTINUED DRY CONDITIONS...BURNING IS STILL DISCOURAGED $$ FOLTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jul 13, 12:36 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 13, 12:36 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1136 AM MDT SUN JUL 13 2008 .UPDATE... 1007 AM MDT SUN JUL 13 2008 SOME CONCERNS DEVELOPING FOR POTENTIAL FIRE WX POTENTIAL THIS AFTERNOON AS TDS QUICKLY FALLING ACROSS THE WESTERN HALF OF THE AREA WITH THE ONSET OF VERTICAL MIXING. LOWERED VALUES SEVERAL DEGREES BASED ON MIXED LAYER VALUES...BUT OBSERVATIONS DRYING OUT EVEN MORE THAN MODELS SUGGEST. CURRENTLY HAVE RH VALUES IN THE 10 TO 15 PERCENT RANGE THROUGH THE AFTERNOON...BUT HAVE SOME CONCERNS ABOUT WIND SPEEDS BEING TO LIGHT FOR A RFW. AREA OF STRONGEST WINDS ACROSS THE WEST ON BACK SIDE OF SFC HIGH...BUT MODELS SUGGEST WINDS WILL WEAKEN DURING THE AFTERNOON. IF WINDS CONTINUE TO PICK UP AND BECOME MORE WIDESPREAD...WILL LIKELY NEED A RED FLAG WARNING. JRM && .DISCUSSION...MID LEVEL NORTHWEST FLOW WILL CONTINUE OVER THE FORECAST AREA TODAY AS 500 MB HIGH REMAINS OVER TEXAS. WITH SUBSIDENCE AND RELATIVELY DRY AIR ALREADY IN PLACE...CONVECTIVE CHANCES ARE NIL THE NEXT 24 HOURS. 850 MB TEMPERATURES WILL BE AROUND 25 DEGREES CELSIUS THIS AFTERNOON...AND AROUND 30 DEGREES CELSIUS MONDAY. CURRENT FORECASTS ALREADY HAVE THIS WARM/UP HANDLED WELL...AND WILL NOT DEVIATE MUCH FROM CURRENT PROJECTIONS. NEXT SHORTWAVE WILL ARRIVE LATE MONDAY AFTERNOON. LATEST NAM IS MORE AGGRESSIVE THAN GFS WITH INTENSITY OF THE FEATURE. BOTH MODELS BRING LOW LEVEL MOISTURE ADVECTION ON SOUTH WINDS...THOUGH MOISTURE IS RATHER SHALLOW. HAVE LEANED TOWARDS SHORT RANGE ENSEMBLE...SO WILL INTRODUCE A SLIGHT CHANCE OF CONVECTION ACROSS NORTHEAST COLORADO/SOUTHWEST NEBRASKA WHERE LIFT WILL BE GREATEST. A BETTER WAVE WILL ARRIVE THURSDAY. THE AIR MASS WILL BECOME REASONABLY UNSTABLE...AND WEAK LOW LEVEL MOISTURE CONVERGENCE WILL DEVELOP BY THE AFTERNOON. WILL CONTINUE PREVIOUS FORECAST OF A CHANCE FOR THUNDERSTORMS THEN. && .AVIATION... 1131 AM MDT SUN JUL 13 2008 FOR 18Z TAFS...VFR CONDITIONS EXPECTED THROUGH THE PERIOD AS SFC HIGH SHIFTS TO THE EAST ALLOWING SOUTHERLY WINDS TO DEVELOP ACROSS THE ENTIRE AREA. THERE IS A THREAT FOR LOW LEVEL WIND SHEAR DEVELOPING OVERNIGHT AS 40 KT LOW LEVEL JET WILL DEVELOP...BUT WILL H0OLD OFF ANY MESSAGE AT THIS TIME RANGE. JRM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 13, 11:30 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT SUN JUL 13 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT SUN JUL 13 2008 /1130 AM CDT SUN JUL 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM TEMPERATURES AND A DRY AIRMASS ACROSS THE AREA WILL CREATE EXTREME FIRE DANGER ACROSS MUCH OF THE AREA TODAY...ESPECIALLY WEST OF A LEOTI TO TRENTON LINE. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK TROUGH WILL MOVE OVER THE TRI-STATE AREA LATE MONDAY AFTERNOON. THIS WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO NORTHEAST COLORADO AND SOUTHWEST NEBRASKA THROUGH MONDAY NIGHT. THERE WILL ALSO BE A CHANCE OF STORMS WEDNESDAY. THE MAIN HAZARD WITH THE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2008Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.